MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code Bacterial Infection (1735)
Type of Reportable Event Serious Injury
Event or Problem Description
The user reportedly has an infection and an abscess near the site of the implant.The device will be explanted on (b)(6) 2023.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Conclusion: device investigations did not reveal any device defect or problem which is expected to have been present whilst implanted.Damages found during device investigation are most likely related to the explantation surgery.This finding was expected, because according to the recipient report the device was explanted due to an infection and extrusion of the device through the skin.A review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of any infection.However, a device contribution to the subsequent development of the extrusion cannot be ruled out.This is a final report.
 
Event or Problem Description
The user reportedly has an infection and an abscess near the site of the implant.The infection has reportedly spread to the level of the implant.In (b)(6) 2023, granulation appeared and the user's parents sought medical assistance every 2-4 weeks.On (b)(6) an abscess appeared and the clinic prescribed antibiotics to avoid a second surgery.Between (b)(6) and (b)(6), the abscess broke and the clinic and the parents discussed removing the device.The device was explanted on (b)(6) 2023.
 
Event or Problem Description
The user reportedly has an infection and an abscess near the site of the implant.The infection has reportedly spread to the level of the implant.In (b)(6) 2023, granulation appeared and the user's parents sought medical assistance every 2-4 weeks.On (b)(6), an abscess appeared and the clinic prescribed antibiotics to avoid a second surgery.Between (b)(6), the abscess broke and the clinic and the parents discussed removing the device.The device was explanted on (b)(6) 2023.
 
Additional Manufacturer Narrative
Correction: date of awareness changed from 04.Aug.2023 to 03.Aug.2023.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key17481034
Report Number9710014-2023-00687
Device Sequence Number15638646
Product Code MCM
UDI-Device Identifier09008737094089
UDI-Public(01)09008737094089
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/22/2024
Device Model NumberMI1200 SYNCHRONY
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer08/04/2023
08/03/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/20/2023
11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexFemale